MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Obstruction/Occlusion (2422)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported there was ischemia/occlusion of treated right superficial femoral artery (sfa).On (b)(6) 2022, a ranger drug-coated balloon was used during a treatment procedure for peripheral arterial disease with claudication.Utilizing roadmap imaging, a glidewire and rubicon crossing catheter were advanced through the sfa occlusion into the popliteal artery.The anterior tibia artery origin was then selected.The wire and catheter were advanced down to the distal anterior tibial artery.Intraluminal position was confirmed by catheter injection.Atherectomy of the sfa, popliteal and proximal anterior tibia artery was then performed with a rotablator 2.0 mm atherectomy device.Balloon angioplasty was then performed, first to the anterior tibia artery with a 3 x 100 mm balloon inflated to full profile for 3 minutes.The popliteal and sfa was then treated with a 4 x 150 mm ranger drug-coated balloon inflated to full profile for 3 minutes.The sfa was then treated with a 5 x 200 mm balloon inflated to full profile for 3 minutes.Final imaging showed an excellent result, with no significant residual stenosis end brisk flow to the foot.On (b)(6) 2022, the patient presented with lower extremity ischemia and occlusion of the treated sfa.Atherectomy of the sfa, popliteal and proximal anterior tibial artery was performed with a rotablator 2.0 mm atherectomy device.Imaging following atherectomy showed a patent but small flow channel.Balloon angioplasty was then performed first to the anterior tibial artery with a 3 x 20 mm balloon inflated for 3 minutes.The popliteal and distal superficial femoral arteries were then treated with a 4 x 200 mm balloon inflated for 3 minutes.Repeat images show a significant residual in stenosis at the proximal occlusion cap in the distal sfa.An eluvia drug-eluting stent was deployed in standard fashion in the distal sfa, and post-dilated with a 5 x 150 mm balloon.Final imaging showed an excellent result with no residual stenosis and brisk flow to the foot.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15628847
Report Number2124215-2022-41535
Device Sequence Number20627818
Product Code ONU
UDI-Device Identifier08714729975861
UDI-Public08714729975861
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number00833H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexUnknown